I have been on remicade for about 3 yrs but recently things got bad and my dr put me on methotrexate in addition to the remicade [w/ increased dosage]...my concern is about the side effects...i have developed a barking cough (nonproductive) and chest pain...I have had the cough for about two weeks now and the pain for about five...i know methotrexate can cause some serious side effects but these are suppose to be rare (and i tend to be a hypochondriac about these things) i recently went to the ER because i was short of breath/chest pain/weakness...i told them i was on MXT so they took a chest x-ray. It was clean. They said i was hypokalemic and gave me potassium supplements...since then the cough has just gotten worse. I'm not sure if i should mention it to my dr or not... there is [surprisingly] little literature on Methotrexate in conjunction with Remicade for the treatment of Crohn's Disease...everything that Ive read has been about RA or psoriasis and omits either Remicade or Crohn's
After all that...i guess my question is...has anybody else experienced this problem? should i be concerned? should i mention this to my Dr? can anyone pass on any lit about the use of these drugs together for Crohn's treatment (scientific articles...not websites)...thanx for your help!
20 yrs old - diagnosed @ 15
Been on every kind of med (6mp,asacol, pred [duh!], azathioprine, ect)
no surgeries (yet...)
Definately tell your doctor. He might want to do more tests. It sounds like you may have chrons in the small intestine with the pain in the lower right area. Ask what the fistula is connecting. Also ask why this isn't a concern.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.